All Journal Entries Journals

Dearest Copaxone, I truly truly hate you...

Sep 15, 2012 - 4 comments

This is just a rant and nothing more! I am fed up with these injections!!! No, I won't stop taking them, but sure am glad I have my neuro appt next Wed to discuss more with her. I need her to tell me this is just adjusting and it will go away soon, or I am seriously going to go crazy.

Started this stuff on 8/22...so has not been a full month just yet. The first week or so it was random site reactions (small bumps on top of skin, redness, etc) and always a lump underneath. The lumps lasted a week or so for the first weeks shots. Around the first few days of September, I started getting major hives on top of the skin approximately 24hrs after the shot.

As of today, I have huge, VERY warm, bright red hives. I am talking the kinda hives that literally will make you just want to run in front of a moving bus! Skin tight/stretched due to the swelling, bright red, hot to touch, severe severe itching real deep (as in NO touch and NO slight breeze or anything!), and this is hanging around for days. This morning my legs are finally gettting back to a somewhat normal color, but still swollen and itchy...and I did those shots last weekend. They were actually pretty big too, a few inches out from the actual site all the way around, like a pancake or something! And my upper arms this morning? Ugh. The welts are covering the entire upper arm on the back and underneath. They hurt and I can just feel the heat coming off of them! And they are soooo red. And I feel like if I bump them into something, the skin will break.

The last 3 nights have been brutal trying to sleep, and I seriously lost it on Thursday morning before work. And now today, I am supposed to go to a tailgating party with my husband and his boss/co-workers and then go to the local college game. Yep, in the sun, in the nice warm weather. And somehow I will have to try and cover up those horrid nasty looking arms and hope it does not make me crazy the entire night! I just hope this will pass over and stop. If this is some type of allergic reaction, I just hope they can get me something else that won't do this.I cannot keep doing this...ugh.

And on that note, I am going to get ready for the day now...and try to stay positive. Try. No promises here.

Comments
Post a Comment
1116556 tn?1345115906
by mayperl, Sep 15, 2012
yuk!  That sounds horrible.  My reactions were so minor compared to those while on Copaxone.  I think that your Dr. might suggest you are allergic and try to switch you, but of course, I'm not a medically trained professional so, what do I know.  I hope you've tried speaking with the Copaxone nurses about this already because if it is as serious as it sounds, they may have already suggested you stop this immediately.

You dont want to end up in the hospital, Sonia - just to spite your face, so to speak.

198419 tn?1360242356
by sllowe, Sep 16, 2012
Hi Sonia! That's the worse! Mayperl gives good advise. Hives are a warning. Sounds like a switch is in store for you :(
I cannot imagine getting through the days w/these sorts of side affects.
If it were me, and knowing what I know now about medicine related allergic reactions, I'd stop taking it asap! Take photos of the hives and such.Please be careful.
(((hugs))
shell

3162052 tn?1345047012
by sonia1874, Sep 17, 2012
Thanks for the concern! :)
I started taking pictures since I worried it would be more clear when I see her on Wednesday and I would have a hard time explaining it. My legs have improved as far as color and swelling, but since that lasted over a week and that just does not seem right I figured she needs to see. I did my leg again today so maybe when I see her it will be bad in that area too...who knows. Strange that I hope it is, so at least she can see it. It seems to get pretty rough about 12 hours after the injection. For sure, the next morning I can totally tell something is there! And the itch? UGH! My hips have been messed up after the last couple of days, so she will be able to see/feel those at least. My arms are not quite as red as they were yesterday, but they still itch like total hell! I cannot believe how lumpy they feel, and how tender, and how itchy. It is crazy. I cannot imagine coming back up to them again on Wednesday morning. But then again, I have nothing to compare it to other than hives I had as a kid. And it was completely different.
I did call the nurses and they offered the same advice they gave me initially. I have my appt on Wednesday, and I can hold out until then. It's not gonna kill me (by any means at all), just makes me wanna punch somethin'! I seem to be lucky and have a chance to be allergic to things, so it's not too shocking I guess. It just really irritates me that this is not being very nice right now. I just wanted this to work and be a no worry situation, and be comfortable with it. I did not want to have to worry about treatment and how it makes me feel. It *****, but things could be much much worse.
Life goes on I guess, for now, and I get to talk to my sweet doctor on Wednesday. I really heart them...they are taking good care of me thus far.

3162052 tn?1345047012
by sonia1874, Sep 17, 2012
Not sure why they "asterik'd" (*) out the word above...it was not bad. Silly Medhelp.org... :)

Post a Comment